Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

On zoloft 150 mg and klonopin .5 mg for anxiety. Having pain in shoulder and arms. Any advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2560 Questions
I'm a 37 year old femaie 5'5" 137 lbs. I have been dealing with anxiety for 9 months now. I am currently taking zoloft 150 mg day and klonopin .5 mg as needed (usually 2x day).

For past few months I have had pain in my shoulder and both upper arms, mainly left.
I have no weakness, or atrophy in either arm. This week I have had a few episodes of muscle twitching in my left arm above inner elbow crease. Twitching as lasted from 10 min on and off to a few hours.
I am very nervous about ALS. I know it could be my anxiety and since I have no weakness/atrophy it is probably ok, but wanted the advice. Thank you very much!
Posted Fri, 17 Aug 2012 in Anxiety and Stress
Answered by Dr. Harish Naik 16 minutes later
Welcome to XXXXXXX
It is much more often due to more benign causes (Benign fasciculation syndrome (BFS), over-exertion, etc.), and virtually everyone will experience some episodes of benign fasciculation during their lifetime. Some degree of control of the fasciculations may be achieved with the same medication used to treat essential tremor (beta-blockers and anti-seizure drugs). However, often the most effective approach to treatment is to treat any accompanying anxiety.
I think it is nothing, you are just anxious. It can be due to over exertion and i don't think you need worry much. I best advice for you is to calm down and relax.
Again the pain may also be due to over exertion or due to bad posture i advice you to see physiotherapist.
Twitching can also be caused by electrolyte imbalance, for that you can test you electrolytes. If the symptom persists or increases i advice you to see physician for examination and exact diagnosis.
Hope I have provided the information you needed.
Wish you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor